Q. Am I having chronic diarrhea due to autoimmune disorder?

Answered by
Dr. Prakash H Muddegowda
and medically reviewed by Dr. Divya Banu M
Published on Jan 18, 2020

Hello doctor,

I am 28 years old, female, 2006DLBCL, treated with 8 RCHOP and radiation, remission ever since last 15 years diarrhea, got worse for last 2 years, they suspect autoimune.

Dr. Prakash H Muddegowda

Geriatrics Hematology Pathology
#

Hi,

Welcome to icliniq.com.

Looking at your clinical history and present symptoms, my opinion is as follows:

1. Chronic diarrhea is really difficult period. Patients with autoimmune disorders are very much prone to lymphomas and risk is always present. Previously probably, you were not diagnosed with autoimmune disorder and DLBCL was possibly your first diagnosis. Females are at a higher risk of autoimmune disorder, and can be present with localized or systemic manifestations. Infections would not usually present for this long and this amount of chronic diarrhea should be autoimmune. Rarely recurrent infection due to immune suppression, secondary to CHOP therapy could be present.

2. Investigations necessary are: Stool examination to rule out infections - bacterial or parasitic. Also any presence of blood requires evaluation. Fecal fat estimation can be done and if positive, points towards malnutrition. Colonoscopy to rule out ulcerative colitis or crohns disease (autoimmune disorders). Biopsy is necessary for confirmation. Other causes could be irritable bowel syndrome (if no cause is identified), or malabsorption disorders. Possibility are rare at this age. Get a colonoscopy and endoscopy done. If any ulcerations is seen, biopsy needs to be taken. Based on biopsy further treatment is essential. Biopsy can help in identifying, whether you require medical or surgical line of therapy.

Do get a colonoscopy and stool examination done. Due to absence of reports, I cannot comment further. Take a fiber rich diet. Increased risk of malabsorption and malnutrition is going to be present along with decreased body fluid volume. Take good amount of fluids along with a balanced diet. Avoid unnecessary medications and drug interactions can also cause diarrhea (At present, difficult to suspect this long).


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My daughter has swollen lymph nodes and positive ANA. Please provide opinion.

Query: Hello doctor,My daughter, 15 years, has swollen lymph nodes. Biopsy done. It is non-malignant. No TB. But ANA has come positive. I would like to share the reports and take your opinion.  Read Full »

Is vitamin D deficiency one of the reasons for psoriasis?

Query: Hi doctor, I am suffering from psoriasis for the past 24 years. I have tried a lot of ointments already. I heard one of the reasons is lack of vitamin D. Is it true? I am 54 years old now.  Read Full »

Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Family Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.